Make your own free website on Tripod.com

No fingerprints? Have a letter from your doctor!

  If you don't have fingerprints carry a letter from your doctor explaining why so the homeland security thugs will let you into the USA. Of course if you are a terrorists or a fugitive I am sure that the doctor that removed your fingerprints will also write you a letter with a good excuse to convince the authorities that you are not a criminal.

Source

Checking fingerprints when a person has none

By Rita Rubin, USA TODAY

Before they can enter the USA, virtually all non-U.S. citizens 14 to 79 have their fingerprints screened at the airport or seaport to confirm their identity and make sure they're not a security threat. But what if you don't have fingerprints?

That was the dilemma faced by a Singapore cancer patient whose chemotherapy drug caused severe peeling of the skin on his hands and feet, which erased his fingerprints. His oncologist describes the case in a letter published online today by the Annals of Oncology.

The 62-year-old man was taking capecitabine, sold in the USA as Xeloda, for head and neck cancer that had spread to his bones, chest and abdomen (in the USA, Xeloda is approved for the treatment of breast and colorectal cancer that has spread). He developed hand-foot syndrome, a drug side effect that causes the skin on the hands and feet to peel.

After taking capecitabine for more than three years, the man, who wasn't identified by doctors, flew to the USA to visit relatives. He was detained at the U.S. airport by Customs and Border Protection officers for four hours because they couldn't detect his fingerprints, his doctors, from the National Cancer Centre Singapore, write.

Finally, the officers were satisfied that he wasn't a security threat and allowed him to enter the country. They told him to travel with a letter from his oncologist explaining his lack of fingerprints.

Two years ago, Spanish cancer doctors reported a similar story about a 39-year-old flight attendant detained for several hours at a U.S. airport until her doctor faxed an explanation that the capecitabine she'd been taking for breast cancer had erased her fingerprints.

Many other drugs can cause hand-foot syndrome, but there is little information about whether they lead to fingerprint loss, Su-Pin Choo, one of the co-authors of the new letter, said in an e-mail.

"Hand-foot syndrome is more common with capecitabine than with most other drugs," Choo wrote. Fingerprint loss probably is also related to how long a patient takes a drug that causes hand-foot syndrome, he said, and he added that patients receiving a continuous infusion of 5FU, a common cancer drug, also should consider carrying a letter attesting to that if they travel to the USA.

In the world, an estimated one in 50 people lack matchable fingerprints. "We have standard operating procedures that take that into account," says the Department of Homeland Security's Anna Hinken. She says Customs and Border Protection officers decide whether to admit such people on the basis of other physical and behavioral traits.